Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 34, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 13, 2025, 7:33 PM MST for Pinal County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2025, 7:33 PM MST (02:33 UTC)
- Expired
- Aug 13, 2025, 10:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 76 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 10:00 PM MST | FLASH FLOOD | 6 E San Manuel, AZ | Flash flooding caused closure of River Road. Report of road closure from this morning at 720 AM MST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 147 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 3259 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935
WGUS55 KTWC 140233
FFWTWC
AZC021-140515-
/O.NEW.KTWC.FF.W.0034.250814T0233Z-250814T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
733 PM MST Wed Aug 13 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southeastern Pinal County in southeastern Arizona...
* Until 1015 PM MST.
* At 733 PM MST, Doppler radar indicated thunderstorms producing
heavy rain 9 miles southeast of San Manuel. Between 1.5 and 2
inches of rain have fallen. Additional rainfall amounts of 0.5 to
1 inch are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly. Low water crossings on San Pedro
Road and River Road will likely become impassible with dangerous
swift flowing water.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
San Manuel.
This includes the following Flash Flood Prone Locations...
River Rd at San Pedro River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3251 11063 3263 11069 3271 11045 3256 11045
3251 11049
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DVS1 follow-up statement
702
WGUS75 KTWC 140517
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
1017 PM MST Wed Aug 13 2025
AZC021-140527-
/O.EXP.KTWC.FF.W.0034.000000T0000Z-250814T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
1017 PM MST Wed Aug 13 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN PINAL COUNTY...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
&&
LAT...LON 3251 11063 3263 11069 3271 11045 3256 11045
3251 11049
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:04 PM MST, 5 hours 29 minutes earlier.
Area forecast discussion, Aug 13, 2:04 PM MST, 5 hours 29 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 204 PM MST Wed Aug 13 2025 .SYNOPSIS...Scattered thunderstorms across Southeast Arizona today will be capable of strong thunderstorm outflow winds with the potential for dense blowing dust. Better wetting rain chances will increase tomorrow through Friday. Expect daily shower and thunderstorm chances into next week with day to day variability in chances. High temperatures will generally remain above normal through Thursday, cooling Friday into this weekend. && .DISCUSSION...Two thunderstorms have recently developed in the last hour along the Chiricahua Mountains. They are nearly stationary and will fizzle out due to the lack of steering flow and not enough critical ingredients for thunderstorm sustainability. Thunderstorm coverage will expand west across Southeast Arizona with the furthest extent to near Why. These areas are under decent moisture content of 1.3 inches, increasing instability with decreasing CIN, and flow along the terrain to help with the lift. We currently have a lot of CIN, around -100 J/kg based on the RAP analysis. The conditions will slowly improve. We need more surface heating this afternoon to help erode the CIN and bringing about better instability. Therefore, storm intensity will pick up later this afternoon...around the evening commute...and peaking in the evening. Storm chances will taper down through the rest of the night. The main threat for today will be the strong gusty outflows. 12Z HREF has high probabilities for gusty winds above 30 kts and 10 percent chance for greater than 50 kts, mainly in eastern Pinal County to Graham county border and south-central Pima county. Outflows will help initiate other storms in central Pima county to Tucson metro. With the dry soil moistures, blowing dust will be an issue. Portions of the area will have potential for dense blowing dust below 1 mile. Tomorrow, our synoptic pattern will transition with the high pressure center moving our east and a Pacific trough moving into the region. The trough will bring southwesterly flow and the influence to initiate thunderstorms and rain showers. The best wetting rain chances will peak by Friday and tapering down through the weekend. Increasing potential for overnight convection and rain showers during this time period. Rainfall amounts will be generally low with pockets of heavier amounts due to storms. Beyond, temperatures will be near normal by the weekend with the daily variability of thunderstorm intensity and coverage. Moisture will be lower through the weekend. Next week, temperatures will be running above normal with daily chances for rain showers and thunderstorms. High Pressure is projected to be near the Four Corners by the middle of next week. This will be in a better position to bring deep monsoon moisture for better chances for rain. && .AVIATION...Valid through 15/00Z. SCT-BKN 8-12k ft AGL with SCT -SHRA/-TSRA expanding in intensity and coverage through 14/06Z. Lingering -SHRA will be possible in the overnight hours through 14/10Z. SCT -SHRA/-TSRA chances return after 14/18Z through the forecast period. Gusty and erratic winds up to 45 kts near any TS this afternoon with localized VSBY below 1SM possible in BLDU. Otherwise, surface winds should remain below 15 knots with the occasional afternoon gusts up to 20 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...High temperatures will remain several degrees above through tomorrow then near normal Friday into this weekend. Today will be an active thunderstorm day across Southeast Arizona as the storms will be capable of producing strong, gusty and erratic outflows to 40-45 mph with areas of dense blowing dust possible in the valleys. Although the highest chances and coverage for wetting rain showers and thunderstorms will be today through Friday. Daily chances for thunderstorms and wetting rains will persist this weekend into next week with daily variability in coverage and intensity. Min RHs will generally be around 15-25 percent in the lower elevations and 20-35+ percent in the mountains through Thursday, increasing Friday and Saturday as deeper moisture tracks across the area. Winds will generally be less than 15 mph with typical afternoon gusts up to 20 mph into next week. && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory until 11 PM MST this evening for AZZ501>509. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:36 PM MST | Areal Flood Advisory | TWC | Graham, Pima, Pinal | 57 min |
| Aug 13, 9:43 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 14, 3:56 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.